MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH BAR FOR SMALL F-TOOL; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH BAR FOR SMALL F-TOOL; MISC ORTHO SURGICAL INSTR
Catalog Number 359.207
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown surgery on an unknown date, the threads of a bar for f-tool and threaded rod for f-tool broke.The surgery was successfully completed with no surgical delay.Patient outcome is unknown.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 359.207.Lot: 2085882.Manufacturing site: bettlach.Release to warehouse date: april 13, 2004.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the device 359.208 was found broken at it's threaded tip.The broken tip is stuck into the threaded hole of the article 359.207.Both devices are in very used condition.No other issues were identified with the returned components of the device.Dimensional inspection: dimensional analysis could not be performed as relevant features are deformed through post manufacturing damage.Conclusion: our investigation has shown that the complaint condition is confirmed due to the received condition of both devices.Due to the heavy wear and tear signs, we can assume that this products were often and intensive used.We do suppose that the device encountered unintended forces, such as being dropped on the floor and/ or excessive force application during its use, which finally resulted in the breakage of the pin.By the evidence that this device was used successfully over its 15 (fifteen) years of lifespan and the damages are clearly caused post manufacturing, we can conclude that the cause of failure is not due to any manufacturing non-conformances.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B4/g4 in original report was june 27, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BAR FOR SMALL F-TOOL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8815867
Report Number8030965-2019-66492
Device Sequence Number3258480
Product Code LXH
UDI-Device Identifier07611819710580
UDI-Public(01)07611819710580
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number359.207
Device Lot Number2085882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer07/23/2019
08/13/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date07/23/2019
09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1